Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Peripheral Neuropathy Foot Symptoms

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

... What Is Peripheral Neuropathy? What Causes PN? How Is PN Diagnosed? How Is It Treated? Other Resources The Bottom Line What Is Peripheral Neuropathy? Peripheral neuropathy (PN) is a disease of the peripheral nerves. These are all the nerves
Ask the Experts

peripheral neuropathy in feet

I have been taking GPO VIR for 6 months now, with few side affects except for the last 2-3 months, my toes feel continually tingling, cold, sensitive to walking on a cold floor. In the medication instructions is is stated as a possible side affect,...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
This is a well identified side effect of the stavudine component of your medication. The best advice I could give you is to try to get off the medication as soon as you can. Otherwise, non-narcotic analgesics or drugs such as gabapentin can be... Read more »

peripheral neuropathy

Hello Doctors,when does peripheral neuropathy start normally in the course of hiv infection. Is it from the very beginning meaning acute infection on, or only later in the course of infection?!!Is it right that it can be caused by both, hiv itself...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Peripheral neuropathy can be caused by HIV infection sometimes in early infection but more often in late infection. Certain HIV drugs (in particular Read more »

Peripheral Neuropathy

Hi Again, Doctor KH, I hope you are aware of the actual value of your expertise & answers. This forum and the information you provide is nothing short of gods gift.My question, recently my feet & sometimes my hands get very cold & tingly. Generally...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...The symptoms as you describe them would be unusual to be due to peripheral neuropathy from the Atripla. A good general medical evaluation (history and physical)is recommended to assess other possible causes. KH Read more »

Peripheral Neuropathy?

Hello Doc,Thanks for your time. My question is about the possible onset of Peripheral Neuropathy. Im HIV+ and have been taking 600mg of Epzicom and Sustiva once a day since May 2007. Im undetectable and my cd4 is 585. Over the last week I have...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Drug or HIV related peripheral neuropathy generally involves (usually in a somewhat symmetric manner) the toes/feet before involving the fingers/hands. Would be unusual Read more »
Articles
San Francisco AIDS Foundation

Understanding and Managing Peripheral Neuropathy

... Table of Contents Introduction A Snapshot of the Nervous System Clinical Features of Peripheral Neuropathy Development of DSPN Diagnosing DSPN Risk Factors for DSPN Neuropathy Management DSPN Therapies Conclusion Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

... Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support Read more »
Being Alive

Manage Peripheral Neuropathy

... I was recently diagnosed with peripheral neuropathy. I still have feeling in my fingers, but I've lost most of the feeling in my toes. Do you have any advice on ways I can manage Read more »
Project Inform

Peripheral Neuropathy

... Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do Read more »
Connect With Others

Puzzled

Posted by Anonymous, 2 Replies
...PN at 11 weeks after infection be fairly inconsistant? What I am experiencing started a few days ago and began with tingling feet and arms (not hands). All limbs had pins and needles later that night, at the same time. Since then I have had... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
...my left upper arm. This disappeared in two days. Jan 13th - Tingling warm needles feeling in my left palm, fingers and left foot. Jan 14th - Results of the DNA PCR came back negative. Jan 18 - Tested negative at 41 days on the EIA test. Now... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
...living with HIV or who has recently been diagnosed as HIV positive: Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion? If so . . . for what period of time did the sensation last? How... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 1 Reply
...living with HIV or who has recently been diagnosed as HIV positive: Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion? If so . . . for what period of time did the sensation last? How... Read more »